Alert archive / Ohio / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 104, NWS Wilmington, OH
NWS Wilmington, OH issued this severe thunderstorm warning at Jun 20, 2014, 4:10 PM EDT for Adams County, Brown County, Highland County, Ohio. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 20, 2014, 4:10 PM EDT (20:10 UTC)
- Expired
- Jun 20, 2014, 5:00 PM EDT
- In force
- 50 min
- Issued by
- NWS Wilmington, OH
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Adams County, OH, Brown County, OH, Highland County, OH
The radar
The Cincinnati radar (KILN), 50 km from the middle of the area, began a volume at 20:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 8.2 hours before the alert went out and 51 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 15 J/kg
- Mixed-layer CIN
- -201 J/kg
- Mixed-layer LCL
- 1282 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 35 m²/s²
- 0-3 km storm-relative helicity
- 52 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 20, 1:56 PM EDT, 2 hours 14 minutes earlier.
Area forecast discussion, Jun 20, 1:56 PM EDT, 2 hours 14 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON OH 156 PM EDT FRI JUN 20 2014 .SYNOPSIS... AN UPPER LEVEL DISTURBANCE WILL PUSH EAST ACROSS THE AREA THROUGH THIS EVENING. THIS WILL ALLOW FOR A CONTINUED CHANCE OF THUNDERSTORMS ACROSS THE REGION TODAY. HIGH PRESSURE WILL BUILD INTO THE AREA SATURDAY...RESULTING IN DRIER CONDITIONS FOR THE WEEKEND. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... ONLY A FEW TWEAKS WITH THE MORNING UPDATE. AREA OF SHOWERS IS PASSING ACROSS THE NW EDGE OF THE FA...WITH JUST AND ISOLATED CELL S OF KILN. ALTHOUGH THE FA IS IN THIS GENERAL LULL ATTM... DESTABILIZATION WILL OCCUR WITH DAYTIME HEATING. H5 S/W AND SFC LOW WILL BRING ADDITIONAL FORCING LATE TODAY...CAUSING SHOWER AND THUNDERSTORM ACTIVITY TO BECOME MORE WIDESPREAD. KEPT AFTERNOON POPS AT 70 PERCENT. HIGHS IN THE LOWER 80S NORTH TO MID 80S SOUTH STILL LOOK GOOD. && .SHORT TERM /6 PM THIS EVENING THROUGH SUNDAY/... THUNDERSTORM ACTIVITY SHOULD TAPER OFF FROM WEST TO EAST ACROSS THE AREA THIS EVENING AS SHORT WAVE ENERGY SHIFTS OFF TO OUR EAST. MODELS ARE IN SOME DISAGREEMENT TO HOW MUCH WEAK MID LEVEL RIDGING WILL BE ABLE TO BUILD UP FROM THE SOUTHWEST THROUGH THE WEEKEND AND IT LOOKS LIKE WE MAY STAY IN MORE OF A NORTHWEST FLOW PATTERN ALOFT. THERE ARE SOME SUGGESTIONS OF A FEW WEAK MID LEVEL IMPULSES DROPPING DOWN ACROSS THE AREA THROUGH THE WEEKEND...BUT TIMING AND PLACEMENT VARIES BY MODEL. DUE TO THE UNCERTAINTY AND LOW PROBABILITY...HAVE OPTED TO MAINTAIN THE ONGOING DRY FORECAST THROUGH THE REMAINDER OF THE WEEKEND AT THIS POINT. EXPECT HIGHS BOTH SATURDAY AND SUNDAY IN THE LOW TO MID 80S. && .LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/... A WEAK DISTURBANCE WILL MOVE THROUGH THE AREA IN NW FLOW ON SATURDAY. THIS WILL BRING A CHANCE FOR SHOWERS AND THUNDERSTORMS TO THE REGION. PRECIPITATION WILL TAPER OFF DURING THE EVENING HOURS. HIGH PRESSURE WILL THEN WORK INTO THE FA AND KEEP DRY CONDITIONS ACROSS THE AREA THROUGH MONDAY. SOUTHERLY FLOW ON MONDAY WILL ALLOW FOR THE WARMEST DAY OF THE LONG TERM WITH HIGH TEMPERATURES IN THE MIDDLE 80S TO AROUND 90. A COLD FRONT WILL APPROACH THE AREA MONDAY NIGHT AND MOVE THROUGH ON TUESDAY. MODELS ARE IN DECENT AGREEMENT WITH THIS FEATURE AND THEREFORE INCREASED PRECIPITATION CHANCES INTO THE LIKELY CATEGORY. UPPER LEVEL DISTURBANCE MOVES THROUGH THE REGION ON WEDNESDAY KEEPING PRECIPITATION CHANCES IN THE FORECAST. PRECIPITATION WILL TAPER OFF BY WEDNESDAY EVENING. HIGH PRESSURE AND COOLER TEMPERATURES WILL WORK INTO THE REGION FOR THE REMAINDER OF THE LONG TERM. && .AVIATION /18Z FRIDAY THROUGH WEDNESDAY/... BROKEN LINE OF SHOWERS HAS DEVELOPED FROM NR MNN-DAY-OXD-BMG LINE. TSTM ARE EXPECTED TO CONTINUE TO DEVELOP IN RESPONSE TO A H5 S/W SWINGING UP THE OHIO VALLEY WHICH IS HELPING A WEAK SFC LOW DEVELOP. THE FORCING FROM THESE FEATURES WILL GRADUALLY PUSH E OF THE TAFS BY 00Z. HAVE CARRIED TEMPOS WITH MVFR/IFR CONDITIONS IN THE TSTM FOR THE FIRST 4 TO 5 HOURS OF THE PERIOD. AS THE LIFTS PULLS EAST SOME CLEARING IS EXPECTED. HOWEVER WITH THE LOWER LEVELS REMAINING MOIST AFTER THE CONVECTION...EXPECT MVFR STRATUS AND FOG TO DEVELOP AFT 06Z. THIS WILL LAST TO 12-13Z WHEN THEY SHOULD BREAK UP GIVING WAY TO VFR CONDITIONS. OUTLOOK...THUNDERSTORMS POSSIBLE TUESDAY. && .ILN WATCHES/WARNINGS/ADVISORIES... OH...NONE. KY...NONE. IN...NONE. && SYNOPSIS...JGL NEAR TERM...SITES SHORT TERM...JGL LONG TERM...NOVAK AVIATION...SITES
Hazardous weather outlook, Jun 20, 4:33 AM EDT, 11 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON OH 433 AM EDT FRI JUN 20 2014 INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046- 051>056-060>065-070>074-077>082-088-210845- WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO- SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT- PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-HARDIN-MERCER-AUGLAIZE-DARKE- SHELBY-LOGAN-UNION OH-DELAWARE-MIAMI-CHAMPAIGN-CLARK-MADISON- FRANKLIN OH-LICKING-PREBLE-MONTGOMERY-GREENE-FAYETTE OH-PICKAWAY- FAIRFIELD-BUTLER-WARREN-CLINTON-ROSS-HOCKING-HAMILTON-CLERMONT-BROWN- HIGHLAND-ADAMS-PIKE-SCIOTO- 433 AM EDT FRI JUN 20 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL INDIANA...SOUTHEAST INDIANA...NORTHEAST KENTUCKY...NORTHERN KENTUCKY...CENTRAL OHIO...MIAMI VALLEY OF OHIO...SOUTH CENTRAL OHIO...SOUTHWEST OHIO AND WEST CENTRAL OHIO. .DAY ONE...TODAY AND TONIGHT. SHOWERS AND THUNDERSTORMS ARE EXPECTED TO BECOME MORE WIDESPREAD ACROSS THE AREA THIS AFTERNOON. A FEW OF THE STORMS MAY BECOME SEVERE THIS AFTERNOON AND EVENING. THE PRIMARY THREAT WILL BE DAMAGING WIND AND LOCALLY HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jun 20, 3:59 PM EDT, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
359 PM EDT FRI JUN 20 2014
INZ066-202030-
FRANKLIN IN-
359 PM EDT FRI JUN 20 2014
...A STRONG THUNDERSTORM WILL AFFECT FRANKLIN COUNTY THROUGH 430 PM
EDT...
AT 357 PM EDT...RADAR INDICATED A STRONG THUNDERSTORM NEAR
METAMORA...MOVING EAST AT 25 MPH.
STORM HAZARDS INCLUDE...
WINDS TO 40 MPH...
ONE HALF INCH DIAMETER HAIL...
VERY HEAVY RAIN...
SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...
BROOKVILLE...BLOOMING GROVE...MOUNDS STATE RECREATION AREA...
SAINT PETER...CEDAR GROVE...MOUNT CARMEL...SHARPTOWN...
NEW TRENTON...METAMORA AND ROCKDALE.
LAT...LON 3953 8517 3952 8499 3947 8482 3931 8482
3931 8505 3933 8516 3941 8527
HATZOSLocal storm report, Jun 20, 4:00 PM EDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
400 PM EDT FRI JUN 20 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0353 PM FLASH FLOOD 3 E MIAMISBURG 39.63N 84.22W
06/20/2014 MONTGOMERY OH BROADCAST MEDIA
CARS HALF SUBMERGED IN RAPIDLY RISING WATER COVERING
DAYTON MALL PARKING LOT
&&
KURZSpecial weather statement, Jun 20, 4:02 PM EDT, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
402 PM EDT FRI JUN 20 2014
OHZ079>081-202030-
ADAMS OH-BROWN OH-HIGHLAND OH-
402 PM EDT FRI JUN 20 2014
...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN HIGHLAND...CENTRAL
BROWN AND NORTHWESTERN ADAMS COUNTIES THROUGH 430 PM EDT...
AT 357 PM EDT...RADAR INDICATED A STRONG THUNDERSTORM NEAR
SARDINIA...MOVING EAST AT 20 MPH.
STORM HAZARDS INCLUDE...
WINDS TO 40 MPH...
ONE HALF INCH DIAMETER HAIL...
SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...
SEAMAN...SARDINIA...NEW HOPE...LAKE WAYNOKA...MOWRYSTOWN...
FINCASTLE...EMERALD...WINCHESTER...
MAY HILL AND CHERRY FORK.
LAT...LON 3904 8343 3895 8343 3882 8353 3891 8396
3905 8394 3907 8387
HATZOSLocal storm report, Jun 20, 4:03 PM EDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
403 PM EDT FRI JUN 20 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0346 PM FLASH FLOOD 1 SW MIAMISBURG 39.62N 84.29W
06/20/2014 MONTGOMERY OH AMATEUR RADIO
2 FEET OF HIGH WATER REPORTED AT VANGUARD BLVD AND DAYTON
CINCINNATI PIKE.
&&
KURZLocal storm report, Jun 20, 4:06 PM EDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
406 PM EDT FRI JUN 20 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0346 PM FLASH FLOOD 5 E MIAMISBURG 39.63N 84.18W
06/20/2014 MONTGOMERY OH AMATEUR RADIO
MULTIPLE WATER RESUCUES REPORTED FROM VEHICLES IN
WASHINGTON PARK AREA NEAR MCEWEN RD...CONGRESS PARK
DR...AND PARAGON RD.
&&
KURZLocal storm report, Jun 20, 4:09 PM EDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
409 PM EDT FRI JUN 20 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0346 PM HEAVY RAIN 3 SSE MIAMISBURG 39.60N 84.25W
06/20/2014 M1.29 INCH MONTGOMERY OH TRAINED SPOTTER
FROM STORMS THAT MOVED THROUGH THIS AFTERNOON
&&
KURZThe office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 20, 1:21 PM EDT | Special Weather Statement | ILN | Montgomery | 24 min |
| Jun 20, 1:48 PM EDT | Special Weather Statement | ILN | Montgomery | 27 min |
| Jun 20, 2:24 PM EDT | Special Weather Statement | ILN | Greene | 36 min |
| Jun 20, 2:39 PM EDT | Special Weather Statement | ILN | Fayette | 36 min |
| Jun 20, 2:47 PM EDT | Special Weather Statement | ILN | Greene | 43 min |
| Jun 20, 3:09 PM EDT | Flash Flood Warning | ILN | Greene, Montgomery | 5 hr |
| Jun 20, 3:21 PM EDT | Special Weather Statement | ILN | Clinton, Fayette | 39 min |
| Jun 20, 3:23 PM EDT | Special Weather Statement | ILN | Scioto | 37 min |
| Jun 20, 3:35 PM EDT | Special Weather Statement | ILN | Pike | 25 min |
| Jun 20, 3:44 PM EDT | Areal Flood Advisory | ILN | Montgomery | 3 hr |
| Jun 20, 3:52 PM EDT | Areal Flood Advisory | ILN | Pike | 3 hr |
| Jun 20, 3:58 PM EDT | Special Weather Statement | ILN | Fairfield | 32 min |
| Jun 20, 4:02 PM EDT | Special Weather Statement | ILN | Brown | 28 min |
| Jun 20, 4:14 PM EDT | Special Weather Statement | ILN | Vinton | 31 min |
| Jun 20, 4:35 PM EDT | Special Weather Statement | ILN | Hocking | 25 min |
| Jun 20, 5:17 PM EDT | Areal Flood Advisory | ILN | Adams, Brown, Pike, Scioto | 118 min |
| Jun 20, 7:53 PM EDT | Special Weather Statement | ILN | Mercer | 37 min |
| Jun 20, 7:54 PM EDT | Special Weather Statement | ILN | Licking | 36 min |
| Jun 19, 8:01 PM EDT | Areal Flood Advisory | ILN | Owen | 3 hr |
| Jun 20, 4:54 PM EDT | Special Weather Statement | ILN | Owen | 36 min |
| Jun 20, 5:18 PM EDT | Special Weather Statement | ILN | Bracken, Robertson | 27 min |
| Jun 20, 5:40 PM EDT | Areal Flood Advisory | ILN | Bracken, Mason, Robertson | 2 hr |
| Jun 20, 5:44 PM EDT | Special Weather Statement | ILN | Mason, Robertson | 31 min |
| Jun 20, 2:51 AM EDT | Areal Flood Advisory | ILN | Wayne | 114 min |
| Jun 20, 3:17 PM EDT | Areal Flood Advisory | ILN | Dearborn, Ripley | 3 hr |
| Jun 20, 3:31 PM EDT | Special Weather Statement | ILN | Ohio | 44 min |
| Jun 20, 3:59 PM EDT | Special Weather Statement | ILN | Franklin | 31 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.